Abstract and Applied Analysis
Volume 2005 (2005), Issue 8, Pages 813-854

A free boundary problem describing the saturated-unsaturated flow in a porous medium. Part II. Existence of the free boundary in the 3D case

Gabriela Marinoschi

Institute of Mathematical Statistics and Applied Mathematics, P.O. Box 1-24, Bucharest, Romania

Received 20 October 2004

Copyright © 2005 Gabriela Marinoschi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We present an extension of the results given in the first part of this paper (2004) referring to the existence in the 3D case of a free boundary between the saturated and unsaturated domains that may be evidenced during the water flow into a porous medium.